Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 162, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 6, 2013, 1:14 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2013, 1:14 PM EDT (17:14 UTC)
- Expired
- Jul 7, 2013, 3:57 AM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.17 ft at Jul 6, 2013, 6:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
785 WGUS42 KFFC 061714 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT SAT JUL 6 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC167-303-319-070714- /O.NEW.KFFC.FL.W.0162.130706T1714Z-000000T0000Z/ /OCNG1.1.ER.130706T1552Z.130706T1645Z.000000T0000Z.NO/ 114 PM EDT SAT JUL 6 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR OCONEE. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 12PM SATURDAY THE STAGE WAS 17.1 FEET...AND RISING * FLOOD STAGE IS 17.0 FEET. * AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$ GAC107-283-070713- /O.NEW.KFFC.FL.W.0163.130706T1714Z-000000T0000Z/ /SWOG1.1.ER.130706T1630Z.130706T1630Z.000000T0000Z.UU/ 114 PM EDT SAT JUL 6 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OHOOPEE RIVER NEAR SWAINSBORO. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 12PM SATURDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 297. $$
2 follow-up statements
331 WGUS82 KFFC 070204 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1004 PM EDT SAT JUL 6 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN COUNTIES GAC167-303-319-071604- /O.CON.KFFC.FL.W.0162.000000T0000Z-000000T0000Z/ /OCNG1.1.ER.130706T1552Z.130706T2145Z.000000T0000Z.NO/ 1004 PM EDT SAT JUL 6 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE. * UNTIL FURTHER NOTICE. * AT 9 PM SATURDAY THE STAGE WAS 17.0 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON DEC 16 2009. $$ GAC107-283-071604- /O.CON.KFFC.FL.W.0163.000000T0000Z-000000T0000Z/ /SWOG1.1.ER.130706T1630Z.130707T0100Z.000000T0000Z.UU/ 1004 PM EDT SAT JUL 6 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR SWAINSBORO. * UNTIL FURTHER NOTICE. * AT 9 PM SATURDAY THE STAGE WAS 18.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 297. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET ON JAN 23 2010. $$
271 WGUS82 KFFC 070757 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT SUN JUL 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES GAC167-303-319-070827- /O.CAN.KFFC.FL.W.0162.000000T0000Z-130707T0757Z/ /OCNG1.1.ER.130706T1552Z.130706T2145Z.130707T0345Z.NO/ 357 AM EDT SUN JUL 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR OCONEE. * AT 3 AM SUNDAY THE STAGE WAS 16.8 FEET...AND FALLING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 17 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 6, 11:37 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 6, 11:37 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 AM EDT SAT JUL 6 2013 .UPDATE... NO BIG CHANGES TO THE NEAR-TERM FORECAST GRIDS THIS MORNING. LARGER AXIS OF MORE WIDESPREAD...PERSISTENT RAIN REMAINS ON OUR WESTERN PERIPHERY THIS AFTERNOON WITH SCATTERED SHOWERS ALREADY DEVELOPING ACROSS THE REMAINDER OF THE FORECAST AREA AS WE SEE THINNING LOWER CLOUD COVER AND SOME SOLAR HEATING. COVERAGE OF THIS CONVECTION WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH ENOUGH INSTABILITY FOR SCATTERED THUNDER. 20 && .PREV DISCUSSION... /ISSUED 734 AM EDT SAT JUL 6 2013/ PREV DISCUSSION... /ISSUED 403 AM EDT SAT JUL 6 2013/ SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... PRETTY MUCH THE SAME OVERALL PATTERN IN PLACE AS YESTERDAY WITH HIGH AMPLITUDE UPPER TROUGH OVER THE CENTER OF THE COUNTRY /CLOSED LOW OVER MISSOURI/ PLUS VERY STRONG UPPER HIGH OVER THE WESTERN ATLANTIC. THESE TWO COMBINE TO CONTINUE FUNNELING A VERY MOIST AIR MASS INTO THE SOUTHEAST. GUIDANCE IS IN MUCH BETTER AGREEMENT ON TIMING OF LIFTING THE UPPER LOW INTO THE OHIO VALLEY TODAY. ECMWF REMAINS EVER SO SLIGHTLY FASTER /THOUGH THIS IS YESTERDAYS 12Z RUN/ BUT OVERALL THE MASS FIELDS ARE PRETTY SIMILAR...SLOWLY LIFTING THE LOW INTO ILLINOIS/INDIANA BY 12Z SUNDAY AND THEN DAMPING AS IT PHASES WITH THE LONGWAVE PATTERN OVER PENNSYLVANIA BY THE END OF THE SHORT TERM /12Z MONDAY/. AS IT LIFTS NORTH...IT WILL TAKE THE BEST SYNOPTIC SCALE LIFT /RIGHT ENTRANCE REGION OF THE JET/ FURTHER NORTH AS WELL...BUT WE REMAIN VERY MOIST WITH A DEEP CONNECTION TO THE TROPICS. FOR TODAY...VERY LITTLE CHANGE FROM YESTERDAY. EXPECT SOME BREAKS IN THE CLOUDS ESPECIALLY SOUTHEAST AGAIN THIS AFTERNOON SO EXPECT AGAIN THAT CONVECTION WILL BREAK OUT MORE SIGNIFICANTLY ACROSS THAT AREA. CONVECTION-ALLOWING MODELS REALLY DEPICT THIS FAIRLY WELL...WHEREAS GFS/ECMWF KEEP THE MAIN PRECIP AXIS ACROSS EASTERN ALABAMA. CAN SEE SOME OF THE CONVECTIVE DEVELOPMENT ON NAM QPF. THE HIRES MODELS GENERALLY ALL DEVELOP A LINE OF HEAVY RAIN...WITH INDIVIDUAL CELLS MOVING NORTH AS THE OVERALL LINE PROPAGATES EAST...IN EASTERN ALABAMA AND MOVING IT INTO WESTERN GEORGIA BETWEEN 18-20Z AND GENERALLY DISSIPATING IT AROUND 03Z. OVERALL LOOKS LIKE BEST CHANCES ARE GENERALLY BETWEEN 21Z-03Z AS THE FORECAST LINE OF CONVECTION PROPAGATES EAST...AND HAVE TRIED TO PAINT THIS IN HOURLY POP/WX GRIDS. SEE HYDROLOGY DISCUSSION BELOW FOR MORE ON PRECIP. FOR THE OVERNIGHT PERIOD...CONVECTIVELY DRIVEN PRECIP SHOULD TAPER OFF AND WE GO BACK TO MORE SYNOPTICALLY- AND TOPOGRAPHICALLY-FORCED PRECIP. THIS SHIFTS THE AXIS OF HEAVIEST RAINFALL NORTH AND CONCENTRATES IN THE NORTH GEORGIA MOUNTAINS. AGAIN...SEE BELOW FOR MORE ON PRECIP. BY SUNDAY...AS THE UPPER LOW LIFTS NORTH THE UPPER HIGH OVER THE ATLANTIC WILL BE ALLOWED TO RIDGE TOWARD FLORIDA AND SOUTHEAST GEORGIA...WHICH WILL ACT TO SUPPRESS PRECIP IN THOSE AREAS. MAY EVEN SEE SOME DECENT CLEARING ON SUNDAY AFTERNOON ACROSS SOUTHEAST ZONES...AND WITH THE SUBSIDENCE FROM THE HIGH...THE CLEARING AND RESULTANT SUNSHINE WILL NOT QUITE BE ABLE TO GENERATE THE CONVECTION WE HAVE BEEN SEEING THE PAST FEW DAYS. THAT SAID...THROUGH SUNDAY NIGHT...MOISTURE FLUX VECTORS KEEP HEADED STRAIGHT TOWARD NORTH GEORGIA. GOT BURNED ON TEMPS YESTERDAY AS MORE SUNSHINE BROKE OUT THAN EXPECTED. WENT WITH A GENERAL BIAS-CORRECTED BLEND WITHOUT MESSING WITH IT TOO MUCH FOR TODAY. HYDROLOGY... WPC QPF IS IMPRESSIVE FOR THIS AFTERNOON WITH WIDESPREAD 1/2 INCH JUST ABOUT EVERYWHERE. CONSIDERING THAT IS BASIN-AVERAGE...WOULD NOT BE SURPRISED TO SEE IMPRESSIVE TOTALS UPWARDS OF 3-4 INCHES IN ISOLATED LOCATIONS...ESPECIALLY AS THE STORMS IN THE LINE /DISCUSSED IN SHORT-TERM AFD/ TRAIN NORTH...EVEN AS THE LINE ITSELF PROPAGATES SLOWLY EAST. BEYOND THAT...AS MENTIONED ABOVE...FOCUS SHIFTS TO NORTH GEORGIA WHERE SUNDAY INTO SUNDAY NIGHT WPC QPF TOTALS HAVE WIDESPREAD 2-4 INCHES /AGAIN THIS IS BASIN AVERAGE/. IF THIS PANS OUT...THIS COULD CAUSE SIGNIFICANT PROBLEMS UP THERE /GENERALLY NORTH OF A LINE FROM ROCKMART TO ALPHARETTA TO ATHENS/ WHERE LAKES...RIVERS...AND CREEKS ARE ALREADY FILLED TO THE BRIM. SO WITH THAT...HAVE EXPANDED AND EXTENDED THE FLOOD WATCH...TO COVER A FEW ADDITIONAL COUNTIES /INCLUDING THE ATHENS AREA/ AND TO TAKE IT THROUGH 00Z MONDAY. TDP LONG TERM /MONDAY THROUGH FRIDAY/... BOTH THE GFS AND THE ECMWF SHOW THE BERMUDA HIGH MAKING A MORE WESTWARD TRACK FORCING THE LOW FROM THE MISSISSIPPI VALLEY INTO THE OHIO RIVER VALLEY MONDAY. THUS...SHIFTING THE MOISTURE PLUME MORE TO THE WESTERN GULF AND STORMS TO BECOME MORE SCATTERED. THROUGH MONDAY AND TUESDAY THE PLUME FLOWS INTO ALABAMA AND NORTH GEORGIA TO CONTINUE AN ABUNDANCE OF MOISTURE INTO THE AREA...AND PERIODS OF HEAVY RAINFALL. AN UPPER LEVEL LOW MOVES FROM THE ATLANTIC ACROSS FLORIDA INTO THE GULF BY WEDNESDAY AND BRIEFLY INTERRUPTS THE PLUME...BUT PLENTY OF MOISTURE REMAINS AND ALONG WITH THE SHORTWAVES STREAMING FROM THE GULF TO THE NORTHEAST THROUGH THE FLOW.THIS WILL CONTINUE THE THUNDERSTORM ACTIVITY. THIS PATTERN WILL CONTINUE INTO FRIDAY...AS THE MOISTURE SHIFTS FROM NORTHERN SECTIONS OF THE STATE TO THE SOUTH. 37 AVIATION... 12Z UPDATE... WIDESPREAD IFR CIGS THIS MORNING...WITH A COUPLE OF SITES BOUNCING IN AND OUT OF MVFR. TREND SHOULD CONTINUE FOR ANOTHER FEW HOURS WITH GRADUAL LIFTING TO MVFR LATER IN THE MORNING AS -SHRA INCREASES ACROSS THE AREA. EXPECT AREA OF CONVECTION TO MOVE ACROSS FROM W TO E BETWEEN 20-02Z OR SO...DISSIPATING BY 03Z. HAVE INCLUDED PREVAILING TSRA EVERYWHERE DURING THIS TIME PERIOD... ADJUSTED LATER ON THE EAST SIDE. EXPECT LOW VFR CONDITIONS AHN/MCN/CSG THIS AFTERNOON...BUT EVERYONE WILL DROP AGAIN OVERNIGHT TO AT LEAST MVFR BUT MOSTLY IFR. SE TO SSE WINDS THROUGH THE PERIOD 5-10KT. //ATL CONFIDENCE...12Z UPDATE... HIGH ON WINDS. MEDIUM ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 70 84 71 / 80 90 60 60 ATLANTA 82 71 82 71 / 100 90 70 50 BLAIRSVILLE 77 68 77 65 / 100 100 90 60 CARTERSVILLE 80 71 82 71 / 100 80 90 60 COLUMBUS 85 72 85 74 / 100 90 70 30 GAINESVILLE 80 70 80 70 / 100 100 80 60 MACON 86 71 87 73 / 80 90 60 30 ROME 79 71 81 71 / 100 80 90 60 PEACHTREE CITY 83 70 82 71 / 100 90 70 30 VIDALIA 89 73 89 74 / 40 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MERIWETHER...MORGAN...MURRAY... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jul 6, 12:13 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT SAT JUL 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1213 PM EDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE EXPECTED TO BE GENERALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PERIOD OF PROLONGED RAINFALL. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO HEAVY RAINFALL ESPECIALLY THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES CAN BE EXPECTED GENERALLY NORTH OF ATLANTA...WITH AT LEAST A HALF INCH EXPECTED NORTH AND WEST OF A CORDELE TO DUBLIN LINE. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HEAVY RAINFALL IS EXPECTED AGAIN ON SUNDAY ESPECIALLY ACROSS NORTH GEORGIA WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN EXPECTED...WITH SOME AREAS IN THE MOUNTAINS BETWEEN 2 AND 3 INCHES. THIS MAY LEAD TO ADDITIONAL FLOODING PROBLEMS ESPECIALLY IN THE MOUNTAINS. AFTER SUNDAY...ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTH GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 6, 1:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 106 PM EDT SAT JUL 6 2013 GAZ002>004-011-012-019-061730- 106 PM EDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD... WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 130 PM EDT... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN OVER LAKE MARVIN...MOVING NORTHEAST AT 25 MPH TO 30 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD...WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON COUNTIES...INCLUDING AREAS AROUND EVERETT SPRINGS...SUBLIGNA...LAKE MARVIN...SUGAR VALLEY...SUTTLES MILL...NAOMI...VILLANOW...MILL CREEK...DALTON...ROCKY FACE AND WOOD STATION. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. && LAT...LON 3489 8515 3478 8490 3445 8506 3453 8526 TIME...MOT...LOC 1705Z 206DEG 22KT 3457 8511
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:05 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Jul 5, 8:12 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Coweta, Douglas, Fulton, Paulding | 48 min |
| Jul 5, 10:28 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 47 min |
| Jul 6, 3:49 AM EDT | Special Weather Statement | FFC | Barrow, Jackson, Walton | 41 min |
| Jul 6, 4:29 AM EDT | Special Weather Statement | FFC | Barrow, Jackson, Towns, White | 46 min |
| Jul 6, 5:16 AM EDT | Special Weather Statement | FFC | Towns, White | 29 min |
| Jul 6, 5:44 AM EDT | Special Weather Statement | FFC | Towns, White | 31 min |
| Jul 6, 1:06 PM EDT | Special Weather Statement | FFC | Whitfield | 24 min |
| Jul 6, 1:14 PM EDT | River Flood Warning | FFC | Emanuel, Treutlen | 28 hr |
| Jul 6, 3:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 48 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | FFC | Floyd, Gordon, Polk | 45 min |
| Jul 6, 5:24 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 36 min |
| Jul 6, 6:37 PM EDT | Flash Flood Warning | FFC | Floyd, Polk | 4 hr |
| Jul 6, 7:38 PM EDT | Flash Flood Warning | FFC | Whitfield | 5 hr |
| Jul 6, 7:52 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 38 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.